Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 30, 2018, 5:02 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 30, 2018, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2233 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS54 KLIX 302202
SVRLIX
MSC047-059-302230-
/O.NEW.KLIX.SV.W.0083.180630T2202Z-180630T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
502 PM CDT SAT JUN 30 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Harrison County in southeastern Mississippi...
West central Jackson County in southern Mississippi...
* Until 530 PM CDT.
* At 501 PM CDT, a severe thunderstorm was located near Biloxi,
moving west at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, St. Martin,
D'iberville, Latimer, Lyman, Gulf Hills and Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3039 8887 3039 8900 3030 8929 3033 8929
3035 8928 3036 8928 3036 8931 3051 8935
3057 8934 3056 8884 3040 8882 3043 8885
3042 8901 3042 8894 3041 8887 3037 8882
TIME...MOT...LOC 2201Z 079DEG 9KT 3044 8899
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:27 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 30, 4:27 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
427 PM CDT Sat Jun 30 2018
.DISCUSSION...
A few showers and thunderstorms have developed across the
forecast area. These showers and storms should diminish over the
next few hours. For Sunday expect more of the same...warm
temperatures and more coverage of showers and storms as a low
pressure drifts towards the region. By Monday the low pressure
will be closer and precipitable water values creep into the 2 inch
range. Have carried likely pops for Monday. The heavy rain threat
increases on Tuesday as precipitable water values increase to the
2.2 to 2.4 inch range. Looking at some of the data, the
precipitable water values are close to the record daily max for
Tuesday. Combine that with a slow moving low pressure system, slow
moving storms, and deep warm cloud layers...heavy rainfall will
be a issue for the forecast area early this week but especially on
Tuesday. The Weather Prediction Center has portions of the area
in a Marginal Risk of Excessive Rainfall for Sunday and Monday.
Look for these to be possibly expanded or upgraded as we go on in
time. Elevated rain chances continue for most of the week as more
waves of energy move across the region. This will allow for
periods of showers and storms throughout the week.
&&
.AVIATION...
A few SHRA have developed across the southeast Louisiana and
coastal Mississippi. Additional development with TSRA will occur
mainly east of I-55. Stronger storms over southern Alabama are
expected to dive southeast across Mississippi coast between 20 and
00z. Have inserted tempo group with TS and gusts up to 40 knots
to cover this threat. Lower conditions associated with heavier
rain cells should be brief and dissipate by 01z. Therefore, will
mainly carry VCSH and VCTS for other sites with the prevailing VFR
conditions through Sunday morning.
&&
.MARINE...
High pressure covering much of the Gulf of Mexico will persist this
weekend. Expect mostly westerly winds around 10 knots or less
through Sunday night. A weak and broad area of surface low
pressure should move over the coastal waters by early next week.
The surface pressure gradient associated with the low is expected
to remain relatively weak...so no major coastal impacts are
expected. Areas of thunderstorms will be increasing over
the next several days through early next week, so expect periodic
higher winds and waves in and around convection.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Heat Advisory.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 92 73 89 / 20 40 20 60
BTR 76 94 75 91 / 10 40 20 60
ASD 77 91 76 87 / 30 70 40 70
MSY 78 91 77 88 / 30 60 40 70
GPT 78 89 76 86 / 30 60 40 80
PQL 75 89 74 86 / 30 60 50 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ039-040-049-050-
056>072.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ077-080>082.
GM...None.
&&Hazardous weather outlook, Jun 30, 12:54 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1254 PM CDT Sat Jun 30 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010600- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1254 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Afternoon heat indices are expected to rise to 105 to 108 degrees through the early afternoon hours. Take extra precautions if you work or spend time outside to avoid heat illnesses. In addition, a few strong thunderstorms will be possible this afternoon. The main threats will be gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm coverage will become more numerous Monday through Wednesday. Severe weather is not expected but a few storms could become strong, producing gusty winds and frequent lightning. However, heavy rainfall will be possible and could lead to street flooding, ponding of water in low lying areas and areas of poor drainage Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 30, 2:57 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
257 PM CDT SAT JUN 30 2018
MSZ082-302030-
Jackson-
257 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
At 256 PM CDT, a cluster of strong thunderstorms was located over
Moss Point, moving west at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Moss Point, Escatawpa, Gautier, Hickory Hills, Helena and Vancleave.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3033 8852 3034 8857 3037 8859 3036 8860
3037 8862 3036 8861 3037 8863 3036 8865
3051 8869 3052 8843 3035 8839
TIME...MOT...LOC 1956Z 076DEG 6KT 3042 8849Special weather statement, Jun 30, 4:14 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
414 PM CDT SAT JUN 30 2018
LAZ056-065-066-302145-
Lower Terrebonne-Upper Terrebonne-Assumption-
414 PM CDT SAT JUN 30 2018
...A STRONG THUNDERSTORM WILL AFFECT TERREBONNE AND SOUTH CENTRAL
ASSUMPTION PARISHES...
At 413 PM CDT, a strong thunderstorm was located 15 miles west of
Dulac, or 19 miles southwest of Houma, moving northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Dulac, Cocodrie, Tambour Bay Buoy and Lumcon Center Buoy.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2918 9096 2922 9121 2931 9134 2937 9124
2925 9113 2926 9112 2954 9127 2963 9108
2974 9111 2981 9106 2929 9054 2926 9059
2921 9054 2925 9061 2922 9064 2914 9065
2909 9086
TIME...MOT...LOC 2113Z 140DEG 9KT 2940 9096The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:38 PM CDT | Heat Advisory | LIX | Pearl River | 5 hr |
| Jun 30, 2:57 PM CDT | Special Weather Statement | LIX | Jackson | 33 min |
| Jun 30, 5:40 PM CDT | Special Weather Statement | LIX | Pearl River | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.